MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE NO CORD; RETURN ELECTRODE DUAL PLATE NO CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE NO CORD; RETURN ELECTRODE DUAL PLATE NO CORD
Catalog Number 0855
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2023.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information received: the sticky pad was on the right side hip/back area.There was 2 generators being used.It was a third degree burn.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? what medical intervention was used to treat the burn (such as salve or stitches)? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a bilateral breast reduction, there was a staple on the drape on the patients right hip.After the procedure a burn was noticed on the patient right hip.The burn is the same size as skin staple.The tissue color is blackish brown.It is unknown how the patient was treated for the burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/2/2024.Additional information was requested, and the following was obtained: communicated that the sticky pad likely caused the burn.The burn was on the patient's right hip, slightly above the waistline.The sticky pad was placed on the right side of the lower back.I was able to obtain a picture of the burn if you would like me to send that to you.I have not spoken directly to the surgeon.This decision was based on the clinical conversation between the or manager and the nurse's line.The rationale behind this decision was based on the findings that when using the megasoft pad, the current does not run through the patient.However, the current runs through the patient when using a sticky pad.Although not certain, it was communicated the sticky pad could have lifted because of the placement on the patient.There has been no follow-up based on treatment.

Brand Name
RTN ELEC DUAL PLATE NO CORD
Common Device Name
RETURN ELECTRODE DUAL PLATE NO CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18300307
Report Number1721194-2023-00137
Device Sequence Number3176536
Product Code GEI
UDI-Device Identifier10614559100882
UDI-Public10614559100882
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0855
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown